Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 106, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 13, 2007, 5:50 PM CDT for Perry County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 13, 2007, 6:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Perry County, MS
The radar
The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 918 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 132250 SVRMOB MSC111-132315- /O.NEW.KMOB.SV.W.0106.070713T2250Z-070713T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 550 PM CDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF NEW AUGUSTA... * UNTIL 615 PM CDT * AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED NEAR BELLEVILLE...OR ABOUT 7 MILES SOUTHWEST OF NEW AUGUSTA...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINGATE...JANICE AND FERGUSON LAT...LON 3127 8914 3102 8914 3096 8894 3131 8894 $$
1 follow-up statement
000 WWUS54 KMOB 132311 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 610 PM CDT FRI JUL 13 2007 MSC111-132317- /O.EXP.KMOB.SV.W.0106.000000T0000Z-070713T2315Z/ PERRY MS- 610 PM CDT FRI JUL 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY COUNTY WILL BE ALLOWED TO EXPIRE AT 615 PM CDT... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS AROUND WINGATE...HINTONVILLE AND KITTREL AREAS. THE STORMS ARE MOVING TO THE EAST AT 25 MPH...AND ARE LIKELY PRODUCING GUSTY WINDS AROUND 40 MPH...IN ADDITION TO FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINS. THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...AND THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY WILL BE ALLOWED TO EXPIRE AT 615 PM. LAT...LON 3127 8914 3102 8914 3096 8894 3131 8894 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:40 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 13, 2:40 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 240 PM CDT FRI JUL 13 2007 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATEST SURFACE ANALYSIS SHOWS A WEAK FRONT JUST NORTH OF THE CWA. THIS WEAK FRONT/BOUNDARY WILL REMAIN NEAR THE AREA FOR THE NEXT COUPLE OF DAYS AND SLOWLY DISSIPATE LATE IN THE WEEKEND. WILL LEAVE IN SCATTERED RW/TRW FOR THIS EVENING AS EXPECT THUNDERSTORMS TO SLOWLY DISSIPATE. WILL LEAVE OUT OF THE ZONES BUT THERE MAY BE SOME PATCHY FOG LATE TONIGHT IN AREAS THAT GET SOME RAINFALL THIS AFTERNOON AND/OR EVENING. A SERIES OF SHORT WAVES WILL MOVE THROUGH 500H WEST TO SOUTHWEST FLOW AND PASS THROUGH THE CWA DURING THE WEEKEND. THESE SHORT WAVES ALONG WITH THE BOUNDARY NEAR US AND AFTERNOON HEATING EXPECT TO SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. MOST OF THE PRECIPITATION WILL DISSIPATE DURING THE NIGHTTIME HOURS OVER THE LAND AREAS AND REBUILD AGAIN DURING THE DAY. PRECIPITABLE WATER VALUES REMAIN BETWEEN 1.8 AND 2 INCHES ACROSS THE CWA THROUGH SUNDAY. THIS WILL ALLOW SOME OF THE THUNDERSTORMS THAT HAPPEN TO TRAIN OVER THE SAME AREAS TO PRODUCE HEAVY RAINFALL. THE INCREASE CHANCE OF THUNDERSTORMS OVER THE WEEKEND WILL ALSO BRING AN INCREASING CHANCE OF LIGHTNING. PEOPLE PLANNING OUTDOOR EVENTS SHOULD BE AWARE OF THE DANGERS OF LIGHTNING STRIKES...ESPECIALLY FOR EVENTS PLANNED DURING THE AFTERNOON AND EVENING HOURS. WITH THE HIGHER CHANCES FOR PRECIPITATION MORE CLOUD COVER WILL OCCUR AND THIS WILL ALLOW DAYTIME TEMPS TO BE A LITTLE COOLER OVER THE WEEKEND. THIS AFTERNOONS WET MICROBURST RISK IS MODERATE .LONG TERM (MONDAY THROUGH FRIDAY)...HIGH PRESSURE WILL BUILD ACROSS THE AREA MONDAY AND TUESDAY. THIS WILL BRING A LITTLE DRIER AIR TO THE AREA AND POP CHANCES WILL BE A LITTLE LOWER. ANOTHER WEAK SURFACE TROUGH WILL DEVELOP ACROSS THE AREA WEDNESDAY THROUGH FRIDAY AND BRING BACK A TYPICAL SUMMERTIME PATTERN WITH AFTERNOON AND EVENING RW/TRW. TEMPERATURES WILL ALSO WARM BACK UP TO NORMAL LEVELS IN THE EXTENDED. STUCK CLOSE TO GFS NUMBERS ON HIGH AND LOW TEMPS. && .MARINE...SURFACE RIDGE OF HIGH PRESSURE FROM EAST TO WEST ACROSS THE NORTHERN GULF OF MEXICO WILL PERSIST TROUGH THE FIRST OF THE WEEK. A WEAK STATIONARY FRONT JUST INLAND ACROSS THE DEEP SOUTH WILL DISSIPATE WHILE MOVING LITTLE. WINDS GENERALLY ONSHORE EXCEPT FOR A LIGHT NORTHERLY COMPONENT LATE NIGHT AND EARLY MORNINGS...ESPECIALLY NEAR THE COAST. WAVE HEIGHTS REMAIN RATHER LOW...AROUND 1 TO 2 FEET WITH MOSTLY SMOOTH CONDITIONS IN THE BAYS. WINDS AND WAVES/SEAS HIGHER OF COURSE NEAR SCATTERED MAINLY LATE NIGHT AND EARLY MORNING SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER...MOST AREAS SHOULD SEE SOME PRECIPITATION DURING THE WEEKEND. HUMIDITIES WILL REMAIN ABOVE CRITICAL VALUES AND WINDS SHOULD REMAIN BELOW 15 MPH EXCEPT IN AND NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 88 71 87 / 40 60 30 40 PENSACOLA 76 88 74 88 / 40 60 30 50 DESTIN 77 88 76 88 / 30 60 40 50 EVERGREEN 71 89 70 88 / 40 60 40 50 WAYNESBORO 70 88 69 88 / 40 60 40 40 CAMDEN 72 89 70 89 / 40 60 40 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 01/11
Hazardous weather outlook, Jul 13, 6:00 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI JUL 13 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-141100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES DUE TO A LARGE TIDAL CYCLE ALTHOUGH ONSHORE WINDS ARE LIGHT TO MODERATE. ALSO...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA...WITH THE HEAVIEST RAIN WITHIN 80 MILES OF THE COAST AND OVER THE GULF. SOME THUNDERSTORMS MAY BECOME CAPABLE OF PRODUCING GUSTS TO 40 MPH AS WELL AS HEAVY RAIN LEADING TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A MODERATE RISK OF RIP CURRENTS...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE AREA ON SATURDAY...BECOMING MORE NUMEROUS SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL NOT LIKELY TO BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Jul 13, 5:03 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 503 PM CDT FRI JUL 13 2007 ALZ062-064-FLZ001-132245- UPPER BALDWIN-LOWER BALDWIN-INLAND ESCAMBIA- INCLUDING THE CITIES OF...BAY MINETTE... 503 PM CDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN COUNTY...MOVING EAST INTO NORTHERN ESCAMBIA COUNTY FLORIDA... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM DYAS TO 3 MILES EAST OF MALBIS...MOVING EAST AT 25 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... PHILLIPSVILLE...GATESWOOD...WALNUT HILL AND BRATT THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS TO NEAR 45 MPH...AND SMALL HAIL. THE STRONG GUSTY WINDS WITH THESE STORMS COULD BRING DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. HEAVY RAINS FROM 2 TO 3 INCHES PER HOUR ARE BEING DETECTED WITH THESE STORMS. THIS AMOUNT OF HEAVY RAIN COULD CAUSE SOME LOCALIZED FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. PERSONS IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. /05
Special weather statement, Jul 13, 5:42 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 542 PM CDT FRI JUL 13 2007 MSZ075-132315- PERRY- INCLUDING THE CITIES OF...NEW AUGUSTA... 542 PM CDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER PERRY COUNTY... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS FROM 5 MILES NORTH OF MAHNED TO 8 MILES SOUTHWEST OF JANICE...MOVING EAST AT 25 MPH. THE STORMS WILL AFFECT AREAS IN AND AROUND... NEW AUGUSTA...WINGATE...JANICE...RICHTON...FERGUSON...KITTRELL AND HINTONVILLE THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. IF THESE STORMS CONTINUE TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED SOON. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.